Does anyone have any experience of schizophrenia symptoms in young girls (16)?
My 16 year old daughter has been prescribed Risperdal and sertaline medication Monday 24th 09 after having some kind of breakdown/panic attacks/anxiety …..she had previously been diagnosed as having adhd which i believe to be correct due to her hyper kinetic behaviour since early childhood. My daughters psychiatrist is going down the route of paranoid schizophrenia which after a fair bit of reading/research I agree with. The problem is she has developed a very,very noticeable twitch and stutter since Mondays events and obviously being a teenager she is deeply concerned. Does anyone know if this is a temporary reaction to say her breakdown as she developed these symptoms prior to medication…any help gratefully appreciated? 🙂
I know a little but not sure I can help? I’ll try though!
My niece is 15 and was previously diagnosed with ADHD. She couldnt sit still, couldnt concentrate on anything and as yet still struggles to read and write. She was also quite violent and frustrated although I blame this on her upbringing more than ADHD, she’s been passed from pillar to post. She was one of the success stories with ritalin though, it really worked for her.
She has recently been taken into care and last week was diagnosed with paranoid schizophrenia rather than ADHD, or with ADHD. She was hearing voices and she was too scared to tell anyone.0 I’m desperately sorry for her but she’s getting the care and love and attention she needs and is much happier in care than at home (Its not all horror stories!)
My niece didnt develop any twitch or stutter, maybe this is contributed to the stress your daughter was feeling before that resulted in her breakdown? Or maybe she is recieving a stronger dose? Get on to your paediatrician or GP and get them onto it. Dont be scared tobe a pain, sometimes they need a push
My advice to you (I’m an autism mum), ask doctors and consultants etc to follow up in writing after your appointments, that way, if you feel you are not getting the best care for her, switch doctrs and take these documents with you so they are fully informed.
Twitching and stuttering are the bodies way of dealing with stress as a distraction sometimes from a difficult situation. But it could be more to do with the meds.
Sorry for what you and your daughter are going through, she has a great mum! With your support she can beat this.xxx
Powered by Yahoo! Answers